MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number 1CX*FX15E
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 08/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 codes: e-submitter has been experiencing difficulty with the codes at the time this report was packaged/submitted.We are actively working on resolving this issue with e-submitter.Codes will be provided in a follow up report.The actual device has been returned to the manufacturing facility for evaluation.Visual inspection found the sampling line tube had a crack on the segment adjacent to the female connector.Water was flowed through the sample by gravity drop.A leak was noted at this crack.Magnifying inspection of the female connector revealed a flaw on the surface of the female connector and a crack on the tube at the joint to the connector.The crack was noted to be in the shape of a straight line.X-ray fluoroscopic inspection of the female connector revealed the flaw was a crack reaching the sampling line tube located inside the female connector.Simulation testing was conducted.A test sample was prepared by a sampling line tube being connected to a female connector sample and the female connector was exposed to shock force.Similar damage was generated on the female connector and the sampling line tube.X-ray fluoroscopic inspection of the female connector revealed not only the female connector but also the sampling line tube located inside the female connector had been cracked in the manner similar to the actual sample.A review of the manufacturing record and process release decision control sheet of the involved product code/lot number combination revealed no relevant findings.A search of the complaint file found no previous report of this nature with the involved product code/lot number combination.There is no evidence this event was related to a device defect or malfunction.While the exact cause of the reported event cannot be definitively determined based on the available information, it is likely the segment around the female connector was exposed to shock force which exceeded the product's strength limit.The device labeling does address the potential for such an event in the instructions-for-use (ifu) with statements such as the following: do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.Do not use an oxygenator module that leaks.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported a leak in the capiox device during priming.Follow up communication with the user facility confirmed the following information: a small leak was noted on the clear plastic stub off the arterial outlet that connects to the white plastic portion before the sampling manifold luers; the device was changed out; and the procedure was successfully completed.
 
Additional Manufacturer Narrative
All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6876351
Report Number9681834-2017-00187
Device Sequence Number11064774
Product Code DTZ
UDI-Device Identifier04987350701183
UDI-Public(01)04987350701183(17)200531(10)170601
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number1CX*FX15E
Device Lot Number170601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1